MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD ECLIPSE¿ BLOOD COLLECTION NEEDLE WITH LUER ADAPTER; SAMPLE NEEDLE

BECTON, DICKINSON & CO., (BD) BD ECLIPSE¿ BLOOD COLLECTION NEEDLE WITH LUER ADAPTER; SAMPLE NEEDLE
Catalog Number 368610
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported during use of the bd vacutainer® eclipse¿ blood collection needle the needle twisted when securing it and the plastic cap fell down resulting in exposure to blood.When pushing the pink safety shield onto the needle it separated causing the nurse to prick her finger.Incident reported to occupational medicine.Patient not contaminated thus no consequences expected for the injured nurse.There was no further report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for defective locking mechanism with the incident lot was observed.However, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.Bd has initiated further investigation relating to this issue through a capa and potential causes have been identified.As a result, corrective actions have been established and are in the process of being implemented.Investigation conclusion: based on evaluation of the customer photos, the customer¿s indicated failure mode for defective locking mechanism with the incident lot was observed.Further investigation activities have been conducted through a capa and the most likely root cause has been identified.As a result, corrective actions and procedures are being implemented to mitigate further occurrences.Root cause description: a capa was conducted to document further investigation and root cause analysis relating to this issue.The investigation has identified the most likely root causes and corrective actions are in the process of being implemented.Capa (b)(4).Rationale: based on an assessment of severity and frequency, it was determined that a capa is required at this time in order to determine the root cause associated with this issue.The investigation has identified potential root cause(s) for this issue and corrective actions are in the process of being implemented.

Brand Name
BD ECLIPSE¿ BLOOD COLLECTION NEEDLE WITH LUER ADAPTER
Common Device Name
SAMPLE NEEDLE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key7137100
Report Number1024879-2017-01315
Device Sequence Number1211299
Product Code FMI
UDI-Device Identifier00382903686100
UDI-Public0382903686100
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K982541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number368610
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer12/04/2017
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;